# SDR USAASB02047

- Difficulty date: March 10, 2002
- Submitted: April 30, 2002
- Operation: Air carrier
- Aircraft: N407US
- Make and model: Boeing 737401
- Aircraft serial: 23877
- System (JASC): 2751 · Trailing Flap Position Indicating System
- Part: Indicator
- Part number: 2061141
- Condition: Faulty
- Location: Cockpit
- Part time: 8,384 hours
- Stage of operation: AP
- How discovered: O
- Nature of condition: N
- Precautionary procedure: L, A

## Discrepancy

BDL - FLT 482 - ON SHORT FINAL TO ALB, WHEN FLAPS WERE SELECTED TO 10 UNITS, CAPTAIN RECEIVED A FLAP INDICATOR NEEDLE SPLIT AND ASSOCIATED LEADING EDGE DEVICE AMBER LIGHT.  LANDING WAS ABORTED AT ALB AND CAPTAIN REQUESTED ATC TO LAND AT BDL FOR LONGER RUNWAYS.  CAPTAIN DECLARED AN EMERGENCY AS THE FLIGHT DIVERTED AND LANDED UNEVENTFUL AT BDL WITH FLAPS AT 5 UNITS.  CAPTAIN REPORTED THAT NO ROLL PROBLEMS WERE ENCOUNTERED.  MAINTENANCE PERFORMED VISUAL INSPECTION OF TRAILING EDGE FLAPS.  NO DEFECTS NOTED.  REMOVED AND REPLACED FLAP POSITION INDICATOR PER MM AND LUBRICATED FLAP JACKSCREW BALLNUT RESERVOIRS PER JOB CARD.  OPERATED FLAPS SEVERAL TIMES WITH NO DEFECTS NOTED.  (M)
